MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO 5MM EXPOSURE CONTROL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO 5MM EXPOSURE CONTROL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR101067
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that, during a navio assisted tka surgery, they noted a louder noise than normal with the navio handpiece and drill.Upon inspection, they noted small amount of metal shaving.The first irrigated/suctioned the field to remove the metal shaving.Per visual inspection, all material was properly cleaned and no harm done to the patient.Then, they removed the 5mm guard and assembled the speed guard, switched the robotic controls from exposure to speed and prepped the remainder of the distal femur without error.The procedure was finished with a smith and nephew back up device without significant delays.Following the case, the spd staff noted small fragments of metal inside the barrel of the 5mm exposure guard.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The navio 5mm exposure control guard, part number pfsr101067, used for treatment was not returned for evaluation.A relationship between the reported event and the device could not be established.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still within the product risk profile.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with wear and tear.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
NAVIO 5MM EXPOSURE CONTROL GUARD
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15875771
Report Number3010266064-2022-00667
Device Sequence Number2479866
Product Code OLO
UDI-Device Identifier00885556628690
UDI-Public00885556628690
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR101067
Device Catalogue NumberPFSR101067
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/31/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NPFS02000/NAVIO SURGICAL SYSTEM US
Patient SexUnknown